Thanks to everyone who posted advice before I started the chemo. It was a very long day yesterday - bloods, clinic appointment, treatment = 8 hours - and then crashed out with an early night, woke just after midnight and stayed steroid awake until 4am! The steroids were given intravenously before the drug itself, no additional tablets.
I gave up with the cold cap after about 5 minutes! Used one 15 years ago successfully, but this time it seemed different and I couldn’t face keeping it on for a couple of hours, so I need to sort out wig/scarves. That all seems a bit better this morning, just need to be pragmatic instead of emotional...
I’ll remember the day of my first dose, the day the new baby prince was born!
Any thoughts on what to expect between now and next Monday gratefully received.
Take care everyone.
Best wishes, Sue
Hi Sue JH
Sorry your message has no replies as yet - Probably slipped through the net due to the community notifications problem :(
Just giving this a 'Bump' back up the list.
Take care, G n' J
What is a Community Champion?
Click to see how to add some details to your profile
It really helps us all when replying :)
Thanks G n’ J.
I’ve now had two doses with the third due tomorrow and there’s something of a pattern emerging.
Treatment Monday, waste of space Tuesday with a bit of an upset stomach, aches and pains Wednesday through to Thursday, feeling better by late Thurs, human Friday, Saturday and Sunday. Odd bit of nausea but nothing too awful, not sleeping well which doesn’t help anything. Still got my hair but have organised a wig and different kinds of scarves etc.
Next week, my treatment moves to Thursdays, unfortunate as worst days then will be over the weekend. It remains to be seen if I begin to tolerate the chemo better or if the side effects will catch up with me and accumulate, but it’s not so far been as bad as I feared, apart from the sleep deprivation...
Lovely weather this weekend certainly helps my overall physical and emotional state.
Thanks for bumping me up.
Evening Sue / Sue JH
Paclitaxel weekly is a tad kinder on your system than Docetaxel and a bit slower for hair loss as you are finding. However like all chemo regimes as you assume, they tend to be a bit accumulative so do take care of yourself.
You may want to have a look at the May Chemo Club (link) within the Main Breast Group as there are several ladies there who are also on Paclitaxel you could chat with ?
Amazing what a litle sunshine and warmth can do for your wellbeing :)
Hugs, G n' J
Hello sue. I've only just joined and seen your post. I have had 13 weekly session s now 3 on 1 off. Hair has all gone. Much better coping than my last lot 4 years ago which was fec.yes I've had some difficulty sleeping at normal times...but usually need a nap during the day. Not much nausea once I got over first 2/3 sessions. In fact my appetite came back and once I realised I had to eat small amounts often I was better and and put back on the weight t I lost before.I have minor problems with my hands. .bit not too bad.
I have it in my liver and spine.
My good news is its working but have been told I will have to stay on chemo until either it stops working or until the side effects become intolerable. This has been a hard week for me. I'm trying to stay positive and positive that the chemo isn't too bad in fact very copeable at the moment with the fact that I have to carry on with it and what all that means and no hair coming back!!! How vain of me.
So I hope it continues to be positive for you.
With my very best wishes.
Safe payments by:
If you have any questions about Macmillan, or would like to talk to someone about cancer, we have a team of experts
who can help.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: